Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 126, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 7, 2004, 5:51 AM CST for Wayne County, Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 7, 2004, 5:51 AM CST (11:51 UTC)
- Expired
- Dec 7, 2004, 6:45 AM CST
- In force
- 54 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Wayne County, MS
The radar
The Mobile radar (KMOB), 116 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 071151 SVRMOB MSC153-071245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 550 AM CST TUE DEC 7 2004 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 645 AM CST * AT 548 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STRONGEST PART OF THE LINE OF STORMS WAS LOCATED NEAR STRENGTHFORD...OR ABOUT 11 MILES SOUTHWEST OF WAYNESBORO...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... CLARA BY 600 AM CST WAYNESBORO AND WOODWARDS BY 610 AM CST WINCHESTER AND ROBINSON JUNCTION BY 620 AM CST DENHAM BY 630 AM CST THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES QUICKLY...WITH LITTLE ADVANCE WARNING. STAY TUNED FOR FURTHER UPDATES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3169 8892 3145 8891 3144 8846 3190 8848 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 7, 3:14 AM CST, 2 hours 37 minutes earlier.
Area forecast discussion, Dec 7, 3:14 AM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 314 AM CST TUE DEC 07 2004 .SHORT TERM...BUSY NIGHT FOR LOWER MISSISSIPPI RIVER VALLEY FORECAST OFFICES AS PRE-FRONTAL SQUALL LINE HAS BEEN RACING EASTWARD AT SOME 45 TO 55 KNOTS. LATEST ANALYSIS SHOWS SURFACE FRONT FROM EASTERN ARKANSAS...THROUGH CENTRAL LOUISIANA...EXTENDING INTO THE WESTERN GULF OFF THE SOUTHEAST TEXAS COAST. LATEST SURFACE LAPS HELICITIES...SUPPORTING THE POTENTIAL OF DEEP AND PERSISTENT ROTATING THUNDERSTORM UPDRAFTS...IS HIGHEST OVER THE INTERIOR RANGING FROM 250 TO 300 M2/S2 AND THIS IS LOCATED IN THE LOWEST 1 KM. NARROW BAND OF CAPES ABOVE 1000 J/KG WERE ALONG THE PRE-FRONTAL SQUALL LINE OVER SOUTHWEST MISSISSIPPI. THE STORM PREDICTION CENTER HAS PLACED MUCH OF THE FORECAST UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THIS APPEARS TO BE MORE OF A MORNING EVENT. LATEST DOPPLER WEATHER RADAR LOW LEVEL WIND PROFILES DOES SHOW 40-50 KNOTS OF SOUTHWEST FLOW OFF THE SURFACE. LATEST ZONES WILL CALL FOR A BREEZY DAY AS WELL. UPPER ENERGY...DRIVING THE FAST FRONTAL MOTION INTO THE DEEP SOUTH...IS FORECAST TO LIFT RAPIDLY UP INTO THE UPPER MIDWEST BY EARLY IN THE AFTERNOON AND THEN INTO CANADA BY TONIGHT. LATEST OBSERVATIONS UPSTREAM ARE INDICATING THAT THE SOUTHERN REACHES OF FRONT IS SLOWING DOWN AS MID LEVEL ENERGY WELL TO THE NORTH LIFTS AWAY. THIS HAS IMPLICATIONS ON THE LOCAL FORECAST. BOUNDARY LAYER WINDS ARE FORECAST TO CONTINUE VEERING...BECOMING MORE ALIGNED WITH THE FRONT. AS THIS OCCURS...HELICITIES ARE FORECAST TO LOWER ALONG SLOWING FRONTAL BOUNDARY THROUGH THE COURSE OF THE DAY. BOUNDARY MOVES TO JUST OFFSHORE BY TONIGHT...WHERE IT EVENTUALLY STALLS. FRONT QUICKLY RETURNS NORTHWARD AS A WARM FRONT BY WEDNESDAY NIGHT AS NEXT UPPER TROF SHARPENS UP OVER THE PLAINS AND TRACKS EASTWARD. NEXT FRONT APPROACHES THURSDAY. LATEST GFS SOLUTION SHOWS A SIGNAL OF CONCENTRATED DEEP LAYER LIFT ALONG AND AHEAD OF THIS FRONT... WHICH BRINGS A RETURN TO HIGH PRECIPITATION COVERAGES THURSDAY. && .EXTENDED...CHANGES ON THE WAY TO MORE DECEMBER LIKE WEATHER. UPPER TROF KICKS EASTWARD OFF INTO THE WESTERN ATLANTIC BRINGING A COOLER AIRMASS INTO THE AREA...THANKS TO BUILDING HIGH PRESSURE IN THE WAKE OF LATE WEEK FRONT. REINFORCING SHOT OF COLDER AIR COMES INTO AREA EARLY NEXT WEEK WITH STRONG CANADIAN HIGH PRESSURE BUILDING SOUTHEAST THROUGH THE HEART OF THE COUNTRY. /10 && .MARINE...CHANGES WILL BE RELATIVELY MINOR TO THE MARINE PACKAGE THIS MORNING. 15 TO 20 KT SOUTH TO SOUTHWEST WINDS AND 4 TO 6 FT SEAS WITH SMALL CRAFT EXERCISE CAUTION WORDING FOR TODAY. FRONT MOVES INTO THE COASTAL WATERS LATE TODAY AND STALLS OVER THE SOUTHEASTERN ZONES TONIGHT. NEXRAD VAD WIND PROFILES SHOW 40 KT WINDS IN THE LOWEST 3 THOUSAND FEET...AND WE MAY SEE SOME OF THIS MIX DOWN WITH STRONGER CELLS LATER THIS MORNING AS THE LINE OF THUNDERSTORMS MOVES IN FROM THE WEST. WILL WORD FOR SOME STORMS POSSIBLY STRONG TODAY. /05 && .FIRE...NO CONCERNS AT THIS TIME. && .PRELIMINARY TEMPS / POPS... MOBILE 77 56 72 64 / 60 10 20 40 PENSACOLA 77 58 72 64 / 60 10 20 30 DESTIN 77 63 72 65 / 50 10 20 20 EVERGREEN 76 54 72 59 / 90 10 20 50 WAYNESBORO 75 50 72 59 / 50 10 20 50 CAMDEN 76 50 72 59 / 90 10 20 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. &&
Hazardous weather outlook, Dec 7, 1:45 AM CST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 145 AM CST TUE DEC 7 2004 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-071700- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 145 AM CST TUE DEC 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...REST OF TONIGHT AND TUESDAY... A LINE OF STRONG THUNDERSTORMS WILL MOVE INTO INTERIOR SOUTHEAST MISSISSIPPI BEFORE DAYBREAK...AND INTO SOUTHWEST ALABAMA DURING THE EARLY TO MID MORNING HOURS. SOME STORMS IN THIS LINE COULD BE SEVERE WITH DAMAGING WINDS...VERY HEAVY RAINS AND ISOLATED TORNADOES. THE LINE OF STORMS WILL MOVE EAST INTO SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE DURING THE MID TO LATE MORNING HOURS. WHILE THE LINE MAY WEAKEN SOMEWHAT BY LATE MORNING...ISOLATED SEVERE STORMS CANNOT BE RULED OUT. THIS LINE OF THUNDERSTORMS WILL PRECEDE A COLD FRONT THAT IS FORECAST TO MOVE TO THE CENTRAL GULF COAST REGION AND STALL LATE TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A SMALL CHANCE OF THUNDERSTORMS CONTINUES THROUGH THE MIDDLE OF THE WEEK AS THE FRONT STALLS NEAR THE AREA. THE NEXT IN A SERIES OF COLD FRONTS IS FORECAST TO PASS THROUGH LATE IN THE WEEK...BRINGING AND END TO THE THUNDERSTORM THREAT FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE REQUIRED OVER INTERIOR SOUTHEAST MISSISSIPPI AND INTERIOR SOUTHWEST ALABAMA TOWARD MORNING.
In the hours before
Special weather statement, Dec 7, 4:40 AM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 440 AM CST TUE DEC 7 2004 ALZ051-MSZ067-075-076-078-079-071145- CHOCTAW-GEORGE-STONE-PERRY-GREENE-WAYNE- INCLUDING THE CITIES OF...BUTLER...LEAKESVILLE...LUCEDALE...NEW AUGUSTA...WAYNESBORO AND WIGGINS... 443 AM CST TUE DEC 7 2004 ...LINE OF STRONG THUNDERSTORMS APPROACHING CHOCTAW...GEORGE... STONE...PERRY...GREENE AND WAYNE COUNTIES... AT 443 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 21 MILES NORTHWEST OF HIWANNEE TO 56 MILES WEST OF WIGGINS...AND MOVING EAST AT 25 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... WHISTLER...STRENGTHFORD...HIWANNEE...RHODES...BOICE...MELVIN AND HINTON THROUGH 545 AM CST. THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF STRONG WIND GUSTS FROM 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SOME OF THESE STORMS HAVE THE POTENTIAL OF BECOMING SEVERE. LISTEN FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS AS THIS LINE OF THUNDERSTORMS APPROACH. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. 10
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 4:52 AM CST | Severe Thunderstorm Warning | MOB | Wayne | 58 min |
| Dec 7, 5:34 AM CST | Severe Thunderstorm Warning | MOB | Perry | 56 min |
| Dec 7, 6:06 AM CST | Severe Thunderstorm Warning | MOB | Stone | 39 min |
| Dec 7, 6:18 AM CST | Severe Thunderstorm Warning | MOB | Greene | 42 min |
| Dec 7, 6:44 AM CST | Severe Thunderstorm Warning | MOB | Stone | 46 min |
| Dec 7, 6:48 AM CST | Severe Thunderstorm Warning | MOB | Perry | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.